Investigational New Drugs

, Volume 26, Issue 2, pp 189–192

Topical henna for capecitabine induced hand–foot syndrome

Preclinical Studies

DOI: 10.1007/s10637-007-9082-3

Cite this article as:
Yucel, I. & Guzin, G. Invest New Drugs (2008) 26: 189. doi:10.1007/s10637-007-9082-3

Summary

Capecitabine is a chemotherapeutic drug for use in cancers. Hand–foot syndrome (HFS) is side effect of capecitabine which can lead the cessation of the therapy or dose reduction. Henna (Lawsonia inermis) is a traditionally used plant of Middle-East that is applied on hands and feet. Some of cancer patients in capecitabine treatment who developed HFS, we recommended to apply henna. In these patients, six patients were grade 3 HFS and four were grade 2 HFS. Complete response (CR) were seen in four of grade 3 HFS and all of grade 2; two grade 3 HFS improved to grade 1. So far, in the chemotherapy, there was no need of dose reduction and also no side effect of henna seen. Clinical improvement in these patients may relate to anti-inflammatory, antipyretic and analgesic effects of henna. Prospective studies are needed to show this therapeutic effect of henna.

Keywords

Henna Capecitabine Hand–foot 

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  1. 1.Department of Medical OncologyOndokuz Mayis University Medical SchoolSamsunTurkey